Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 24, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 9, 2015, 7:57 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 7:57 PM CDT (00:57 UTC)
- Expired
- Apr 9, 2015, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:59 PM CDT | HAIL 0.75 | 2 N Washburn, IL | |
| Apr 9, 8:00 PM CDT | HAIL 1 | 2 W Varna, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:48 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS53 KILX 100057
SVRILX
ILC123-203-100130-
/O.NEW.KILX.SV.W.0024.150410T0057Z-150410T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
NORTH CENTRAL WOODFORD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 830 PM CDT
* AT 755 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WASHBURN.
ANOTHER SEVERE STORM WAS NEAR VARNA. BOTH STORMS WERE MOVING
NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WASHBURN...VARNA...TOLUCA...WENONA...LA ROSE AND PATTONSBURG.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 29 AND 41
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4110 8904 4093 8904 4083 8941 4088 8946
4091 8946 4093 8943 4096 8940 4111 8920
4111 8905
TIME...MOT...LOC 0057Z 235DEG 47KT 4092 8933
HAIL...1.00IN
WIND...60MPH
$$
MILLER2 follow-up statements
525
WWUS53 KILX 100112
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
812 PM CDT THU APR 9 2015
ILC203-100122-
/O.CAN.KILX.SV.W.0024.000000T0000Z-150410T0130Z/
WOODFORD IL-
812 PM CDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WOODFORD COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 4110 8904 4096 8904 4097 8926 4111 8920
4111 8905
TIME...MOT...LOC 0112Z 234DEG 49KT 4105 8910
$$
ILC123-100130-
/O.CON.KILX.SV.W.0024.000000T0000Z-150410T0130Z/
MARSHALL IL-
812 PM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MARSHALL COUNTY UNTIL 830 PM CDT...
AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOLUCA...AND
MOVING NORTHEAST AT 55 MPH. SPOTTERS REPORTED ONE INCH HAIL IN VARNA
AT 759 PM.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WENONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4110 8904 4096 8904 4097 8926 4111 8920
4111 8905
TIME...MOT...LOC 0112Z 234DEG 49KT 4105 8910
HAIL...1.00IN
WIND...<50MPH
$$
MILLER974
WWUS53 KILX 100133
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
833 PM CDT THU APR 9 2015
ILC123-100144-
/O.EXP.KILX.SV.W.0024.000000T0000Z-150410T0130Z/
MARSHALL IL-
833 PM CDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 4110 8904 4096 8904 4097 8926 4111 8920
4111 8905
TIME...MOT...LOC 0112Z 234DEG 49KT 4105 8910
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:12 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 9, 7:12 PM CDT, 45 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 712 PM CDT Thu Apr 9 2015 .SHORT TERM...(Tonight) ISSUED AT 307 PM CDT THU APR 9 2015 19z/2pm surface analysis shows 998mb low centered over southeast Iowa, with cold front trailing southward into western Missouri. Line of convection is rapidly developing along the front within the moderately unstable and uncapped airmass in the warm sector. 0-6km bulk shear values will be on the increase as the afternoon progresses as a mid-level short-wave approaches from the west, resulting in continued convective intensification. HRRR has had a good handle on the situation throughout the day, with its latest iteration agreeing closely with prior runs. Based on satellite timing tools and HRRR guidance, it appears the line of storms will cross the Mississippi River by 23z/6pm, then will track through the Illinois River Valley and to the I-55 corridor by about 02z/8pm. Damaging wind gusts will be the primary threat, but large hail and a few tornadoes will be possible as well. As the storms move further east, they will likely congeal into a solid line and the tornado threat will diminish accordingly. Once the front passes, windy and cooler weather will be on tap overnight with a slow west to east clearing trend by dawn. && .LONG TERM...(Friday through Thursday) ISSUED AT 307 PM CDT THU APR 9 2015 Morning upper air shows a potential severe event this afternoon and evening, as main upper level shortwave and vort max over southwest NE at 12z will be rotating to the east. Low level thermal ridge and moisture axis extends into MO/IL ahead of the approaching front. low level jet is particularly strong flowing into MO/western IL and so ample shear available in warm sector. HRRR model and NAM a little slower on the movement of the front through the region, going through this evening. Shear with strong upper jet and low level southern jet will make severe potential with severe storms possible on the cold front as it sweeps through. Deepening surface low to move northeast into eastern IA and then southern WI. High pressure in control until weak front moves in and brings showers on late Sunday and Sunday night. Another chance off showers Tuesday into Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) ISSUED AT 700 PM CDT THU APR 9 2015 Line of storms firing along a cold front will produce heavy rain, hail and possible tornadoes. Lower chances that any terminal site will get hit directly by any severe weather, but still possible. Target window should be 2 hours as the line moves through, so we continued with 2hr tempos for heavy rain and MVFR vis/cig. Upstream obs and satellite images show a break in the MVFR cigs should follow the line, before MVFR clouds return in wrap-around moisture behind the low pressure system. Will continue MVFR clouds until 10z at PIA, then advance clearing eastward into Friday morning. Strong winds will continue both ahead of the front and behind. Wind direction will remain SW ahead of the front, with gusts to 30kt, then become west later tonight. Gusts will increase to 25-30kt tomorrow as mid level jet winds continue to be strong. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until 1 AM CDT Friday FOR ILZ054>057-061>063- 066>068-071>073. && SHORT TERM...Barnes LONG TERM...Goetsch AVIATION...Shimon
Hazardous weather outlook, Apr 9, 3:50 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 350 PM CDT THU APR 9 2015 ILZ027>031-036>038-040>053-101100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 350 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE AREA THIS EVENING...TRIGGERING A ROUND OF POTENTIALLY SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH, LARGE HAIL GREATER THAN QUARTER SIZED, AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACTIVE WEATHER WILL RETURN EARLY NEXT WEEK...WITH THUNDERSTORM CHANCES ON SUNDAY AND AGAIN TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY...MAINLY BETWEEN 4 PM AND 10 PM. ILZ054>057-061>063-066>068-071>073-101100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 350 PM CDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE AREA THIS EVENING...TRIGGERING A ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH, LARGE HAIL GREATER THAN QUARTER SIZED, AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION TO THE THREAT FOR SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACTIVE WEATHER WILL RETURN EARLY NEXT WEEK...WITH THUNDERSTORM CHANCES ON SUNDAY AND AGAIN TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY...MAINLY BETWEEN 7 PM AND MIDNIGHT. BARNES
In the hours before
Local storm report, Apr 9, 7:18 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
718 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL CHATHAM 39.67N 89.70W
04/09/2015 M1.00 INCH SANGAMON IL EMERGENCY MNGR
&&
DRHLocal storm report, Apr 9, 7:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
723 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL PRINCEVILLE 40.93N 89.76W
04/09/2015 M0.75 INCH PEORIA IL EMERGENCY MNGR
0720 PM HAIL DUNLAP 40.86N 89.68W
04/09/2015 M0.75 INCH PEORIA IL EMERGENCY MNGR
&&
DRHLocal storm report, Apr 9, 7:29 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
729 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 2 NW DIVERNON 39.59N 89.68W
04/09/2015 M1.00 INCH SANGAMON IL EMERGENCY MNGR
AT 104 AND KESSLER RD.
&&
DRHLocal storm report, Apr 9, 7:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL HOPEWELL 40.98N 89.46W
04/09/2015 M0.88 INCH MARSHALL IL TRAINED SPOTTER
&&
DRHLocal storm report, Apr 9, 7:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
738 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL DIVERNON 39.57N 89.65W
04/09/2015 M1.00 INCH SANGAMON IL EMERGENCY MNGR
0719 PM FUNNEL CLOUD DIVERNON 39.57N 89.65W
04/09/2015 SANGAMON IL EMERGENCY MNGR
&&
DRHLocal storm report, Apr 9, 7:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
755 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FUNNEL CLOUD 2 N TAYLORVILLE 39.55N 89.26W
04/09/2015 CHRISTIAN IL EMERGENCY MNGR
0742 PM HAIL 2 N TAYLORVILLE 39.55N 89.26W
04/09/2015 M0.75 INCH CHRISTIAN IL EMERGENCY MNGR
0747 PM FUNNEL CLOUD 3 S TOVEY 39.55N 89.46W
04/09/2015 CHRISTIAN IL AMATEUR RADIO
&&
DRHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:24 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 21 min |
| Apr 9, 7:32 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Woodford | 28 min |
| Apr 9, 7:41 PM CDT | Tornado Warning | ILX | Christian, Macon | 34 min |
| Apr 9, 8:13 PM CDT | Tornado Warning | ILX | Christian, Macon, Moultrie, Shelby | 32 min |
| Apr 9, 8:28 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Shelby | 47 min |
| Apr 9, 9:01 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 18 min |
| Apr 9, 9:06 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Effingham, Jasper | 39 min |
| Apr 9, 9:16 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 28 min |
| Apr 9, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 52 min |
| Apr 9, 9:45 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland, Jasper | 60 min |
| Apr 9, 10:26 PM CDT | Areal Flood Advisory | ILX | Clark, Cumberland | 3 hr |
| Apr 9, 10:30 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 45 min |
| Apr 10, 10:25 AM CDT | River Flood Warning | ILX | Lawrence | 4 days |
| Apr 10, 1:38 PM CDT | Wind Advisory | ILX | Fulton, Knox, McLean, Marshall, Peoria, Stark and 2 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.